MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Halo (2227); Insufficient Information (4580)
Date of Event 05/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The lens was returned adhered to the paper backing inside a small non-company pouch that was taped closed.Viscoelastic and dried blood was observed on the lens.The optic was cut almost in half.The damage began at the optic edge and extended across the optic and travelled almost to the other side of the lens near one haptic.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.Associated product information was not provided.It is unknown if qualified associated products were used.The root cause cannot be determined for the reported complaint of "replaced with another iol, reason for explanation unknown".The explanted lens was returned and evaluated.The optic was cut almost into two pieces, typical of damage created to assist in removal of a lens from the eye.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.It is unknown if qualified associated products were used.The instructions for use (ifu) instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Company recommends using the qualified company¿ iol delivery system or any other company qualified combination.Multiple follow up attempts were made to clarify the reason for the explant.No further information has been provided.The replacement lens model and diopter information was not provided.If additional information becomes available in the future, the file will be reopened and updated.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported following an intraocular lens (iol) implant procedure, the lens was explanted and replaced with other lens in a secondary procedure.The reason for the explant was unknown.Additional information was requested.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received as an intraocular lens replacement procedure was conducted, and a monofocal lens was utilized.The primary reason for the explantation was the patient's experience of halos following the implantation.Furthermore, the refractive outcome did not align as anticipated.
 
Additional Manufacturer Narrative
Information was provided that indicated the use of a qualified cartridge and an unspecified company handpiece.A non-qualified viscoelastic was used.The root cause cannot be determined for the reported complaint of "replaced with another intraocular lens (iol), patient has halos after implantation.Refraction did not fit".Information was provided that indicated the company lens with 20.0 diopter (1.5 extended depth of focus) lens was removed and replaced with a monofocal lens (model and diopter information was not provided).The information that an extended depth of vision lens was removed and replaced with a monofocal lens may suggest that the replacement monofocal lens was an improved selection for this patient's vision needs or preferences.The explanted lens was returned and evaluated.The optic was cut almost into two pieces, typical of damage created to assist in removal of a lens from the eye.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.A failure to follow the instructions for use (ifu) was identified with the use of a non-qualified viscoelastic.The ifu instructs that company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Company recommends using the qualified company iol delivery system or any other company qualified combination.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17378629
Report Number1119421-2023-01317
Device Sequence Number6083795
Product Code POE
UDI-Device Identifier00380652421232
UDI-Public00380652421232
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDFT015
Device Lot Number15337577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer07/31/2023
10/04/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date08/28/2023
10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH IOL DELIVERY SYSTEM, INJECTOR; VSO: PROTECTALON 1.4% NA HYALURONATE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale